Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hotburrito

Help - Hive-Like Rash?

Recommended Posts

I applied a combination of Retin-A (0.1%) and Hydroquinone (4%) on my face yesterday and now have a hive-like rash all over my face. I'm aware this is an allergic reaction and will discontinue use, but the redness is really pretty unsightly. Has anybody else experienced this allergic reaction and if so, how long did it take for the side-effects to fade for you? On that note, do you guys also happen to know what I can do to fix the problem as soon as possible?

I'll probably contact my derma if things get any worse (she wasn't actually the one who prescribed this - my GP was a couple of months ago, it's kind of a long story), but for the moment, I figured I'd ask around on here. For the record, I suspect I overapplied - I knew I wasn't supposed to apply too much, so I grabbed a Q-tip and applied the Retin-A to my red marks/scars and then wiped off anything excess, but in hindsight this was still probably too much product :( Thanks in advance, guys.

Share this post


Link to post
Share on other sites

Yeah it could be an allergy or just a bad reaction from both the retin-a and hydroquinone. Either way I would lay off both for a while and just wash your face with mild cleanser at night. You could also put hydrocortisone on the face if it is itchy or gets too red, but I am always wary of putting hydrocortisone on the face. Also you should definitely contact your GP or derm just to be on the safe side, who knows they may know exactly what is wrong and can give you something to get rid of the rash faster. Good luck!

Share this post


Link to post
Share on other sites

As asburypark101 said, wash them both off, and discontinue their use until your next appointment with your GP/dermatologist. You can use a hydrocortisone cream (look for non-comedogenic formulations) for the time being to relieve the inflammation (please, please, do NOT use cortisone regularly; the results are devastating).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×